MAUDE Adverse Event Report: COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LXMJ23S
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, the handpiece could not seal.There was a seal completion sound, but there was no evidence that energy was supplied.A new handpiece was used and it worked fine.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection found the tip of the seal plate on jaw "a" was lifted/damaged.The overmold at the tip of the jaw was also damaged.Functional testing noted that the device's jaw opening and closing mechanism was functioning properly.The weld integrity of the device was inspected and was found to be within specification.No electrical or wiring issues were found.It was reported that there was no seal.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: damaged seal plate and overmold.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: carefully insert and withdraw the instrument through the cannula to avoid damage to the device or injury to the patient or both.Close jaws using device lever before insertion/extraction in the cannula.Do not attempt to seal or cut over clips or staples as incomplete seals/damage to the cutting blade will occur.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23084163
Report Number1717344-2025-01181
Device Sequence Number15887501
Product Code GEI
UDI-Device Identifier10884521830929
UDI-Public(01)10884521830929(17)300328(10)50880195X(20)01
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ23S
Device Catalogue NumberLXMJ23S
Device Lot Number50880195X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown